Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 30, NWS Pocatello, ID

September 3, 2014

NWS Pocatello, ID issued this wind advisory at Sep 3, 2014, 3:13 AM MDT. It took effect at Sep 3, 2014, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2014, 3:13 AM MDT (09:13 UTC)
In effect from
Sep 3, 2014, 9:00 AM MDT
Expired
Sep 3, 2014, 8:00 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS75 KPIH 030913
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT WED SEP 3 2014


IDZ021-040200-
/O.CAN.KPIH.LW.Y.0028.140903T1500Z-140904T0300Z/
/O.NEW.KPIH.WI.Y.0030.140903T1500Z-140904T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
313 AM MDT WED SEP 3 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

* TIMING...A COLD FRONT WILL ARRIVE WEDNESDAY MORNING. GUSTY 
  WINDS WILL ACCOMPANY THE FRONT AND PERSIST INTO THE EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR...POCATELLO AND BLACKFOOT.

* IMPACTS...BOATERS MAY ENCOUNTER ROUGH CHOP.

* IMPACTS...LOCAL BLOWING DUST NEAR RECENTLY PLOWED FIELDS MAY
  REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-040200-
/O.NEW.KPIH.WI.Y.0030.140903T1500Z-140904T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
313 AM MDT WED SEP 3 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...A COLD FRONT WILL ARRIVE WEDNESDAY MORNING. GUSTY WINDS
  WILL ACCOMPANY THE FRONT AND PERSIST INTO THE EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG AND RIGBY.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE ALERT TO
  STRONG GUSTY CROSS WINDS.

* IMPACTS...LOCAL BLOWING DUST NEAR RECENTLY PLOWED FIELDS MAY
  REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
720 
WWUS75 KPIH 040203
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
803 PM MDT WED SEP 3 2014


IDZ020-021-040315-
/O.EXP.KPIH.WI.Y.0030.000000T0000Z-140904T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
803 PM MDT WED SEP 3 2014

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING BECOMING
NORTHEAST WITHIN THE SNAKE RIVER PLAIN AT 5 TO 10 MPH LATE
TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 3, 2:33 AM MDT, 40 minutes earlier.

Area forecast discussion, Sep 3, 2:33 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
233 AM MDT WED SEP 3 2014

.SHORT TERM...TODAY THROUGH FRIDAY. WE ARE STILL LOOKING AT A
BREEZY WEDNESDAY ACROSS EASTERN IDAHO. A DRY COLD FRONT WILL SWING
QUICKLY ACROSS THE REGION THIS MORNING. WE WILL SEE A LITTLE BIT
OF MOISTURE SKIRT ALONG THE MONTANA BORDER AND THE UTAH BORDER
TODAY FOR A SMALL INCREASE IN CLOUD...BUT THAT'S ABOUT IT. WINDS
WILL PICK UP AREAWIDE BY MID MORNING AND CONTINUE THROUGH
SUNSET. WE MAY SEE A VERY SLOW DROP OFF BY LATE AFTERNOON.
SUSTAINED WINDS OF 10-20 MPH WILL BE COMMON...WITH 25-35 MPH
ACROSS THE SNAKE PLAIN AND A FEW HIGHER PEAKS AND RIDGES. GUSTS IN
THESE AREAS WILL BE IN THE 40S. WE WILL FORGO THE LAKE WIND
ADVISORY AND INSTEAD ISSUE A TYPICAL WIND ADVISORY FOR THE SNAKE
PLAIN...MINUS THE MAGIC VALLEY. EVEN IN AREAS WHERE WIND MIGHT
COME IN JUST UNDER THE 30MPH THRESHOLD...WE ARE POTENTIALLY
LOOKING AT IMPACTS RELATED TO BLOWING DUST. WE HAVE REACHED THAT
TIME OF YEAR WHERE PEOPLE ARE PLOWING AND CUTTING HAY...ESPECIALLY
NOW THAT WE HAVE ARE SEEING A GOOD STRETCH OF DRY DAYS. ON THE
FLIP SIDE IT WILL BE COOLER AGAIN...IN SOME CASES 10 OR MORE
DEGREES COOLER VS. YESTERDAY. SPLIT FLOW CONTINUES BEYOND
TODAY...WITH THE MORE ACTIVE NORTHERN STREAM STAYING TO OUR
NORTHEAST AND THE SOUTHERN END OF THIS PATTERN STARTING SET UP
SHOP ALONG THE NORTHERN CALIFORNIA COAST. FOR THE MOST PART THE
AREA WILL BE DRY EXCEPT CLOSER TO THE UTAH BORDER AND BEAR LAKE.
THAT IS THE MOST LIKELY AREA FOR SEEING DAILY SURGES OF MOISTURE
FOR A LITTLE MORE CLOUD COVER...BUT NOT ENOUGH AT THIS POINT TO
TRIGGER ANY PRECIPITATION. WE SHOULD SEE SOME OCCASIONAL BUILDUPS
ELSEWHERE BUT MAINLY IN THE AFTERNOON/EVENING TIMEFRAME. WE WILL
SEE OVERALL LIGHTER AND WINDS OUT OF THE NORTH OR DOWNVALLEY.
INTERESTINGLY ENOUGH...WE MAY HAVE TO WATCH OUT FOR LAKE WIND
IMPACTS BASED ON THIS PATTERN. HIGHS WILL BE IN THE 60S TO MID 70S
FOR THE VALLEYS AND 50S IN THE MOUNTAINS. LOWS WILL BE PRETTY
CHILLY ALSO. EXPECT 20S AND 30S IN MANY LOCATIONS WITH LOW/MID 40S
ACROSS PORTIONS OF THE LOWER SNAKE PLAIN...MAGIC VALLEY AND
SOUTHERN VALLEYS. WHILE NOT A WIDESPREAD ISSUE...WE MIGHT HAVE
SOME POCKETS OF FROST OR FREEZE CONDITIONS. KEYES

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. THE MODELS ARE
STILL STRUGGLING WITH WHAT TO DO WITH THE NEXT SYSTEM TO COME
ACROSS THE WEST EARLY NEXT WEEK. WE SHOULD SEE THE FLOW AHEAD OF
THE INITIAL WAVE ALONG THE COAST TURN MORE SOUTH OR SOUTHWEST.
THIS WILL PULL SOME MOISTURE NORTHWARD ACROSS ALL OF EASTERN
IDAHO. THE GFS IS STILL STICKING WITH SHOWERS AND STORMS MAINLY
ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. THE ECMWF
IS STICKING TO ITS STORY OF STORMS MOSTLY ACROSS THE EASTERN
HIGHLANDS. THEREFORE...WE WILL STICK WITH THE PREVIOUS FORECAST
AND A SLIGHT CHANCE OF SHOWERS OR STORMS ACROSS ALL OF THOSE AREAS
AND DRY ELSEWHERE. IT SHOULD WARM UP DURING THIS PERIOD AS WELL.
THINGS GET EVEN MORE COMPLICATED AND OUT OF SORTS FOR EARLY NEXT
WEEK. THE GFS IS NOW SHOWING A DEEPER AND MORE BROAD SYSTEM
DROPPING OUT CANADA...AND ACTUALLY LEAVING THE INITIAL LOW ACROSS
CALIFORNIA. THE ECMWF WANTS TO HAVE A MORE ELONGATED SYSTEM SWING
IN AND COLLECT THAT LOW AS IT MOVES ACROSS THE WEST. THIS VERSION
OF THE GFS IS ALSO DRIER THAN THE PREVIOUS RUNS AND ALSO DRIER
THAN THE ECMWF. WE DECIDED TO NOT MAKE ANY REAL CHANGES TO THAT
TIMEFRAME...LEAVING IT WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS
AND STORMS. WE SHOULD BE COOLER WITH INCREASING WINDS AS WELL.
KEYES

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY...THE
EXCEPTION WILL BE LOCAL BLOWING DUST FROM ANY RECENTLY PLOWED
FIELDS. STRONG COLD FRONT WILL MOVE THROUGH EASTERN IDAHO EARLY
WEDNESDAY AND EXPECT WINDS ON THE ORDER OF 20 TO 25 KNOT SUSTAINED
WITH GUSTS 30 TO 40 AT IDA...PIH AND BYI DURING THE DAY.  WINDS WILL
DIE DOWN WEDNESDAY NIGHT. GK/RS

&&

.FIRE WEATHER...MAIN IMPACT WILL BE STRONG COLD FRONT MOVING THROUGH
EASTERN IDAHO ABOUT 0600 TO 0700 MDT. STRONG WESTERLY SURFACE
PRESSURE GRADIENT WILL PUSH THE WINDS THROUGH THE DAY. EXPECT WINDS
GUSTS OF 30 TO 40 MPH MAINLY IN ZONES 410..425...413...AND 427
DURING THE DAY ON WEDNESDAY.   MINIMUM HUMIDITY WILL BE IN THE 14 TO
18 PERCENT RANGE.   FUELS REMAIN NON CRITICAL.  WINDS WILL DIE DOWN
WEDNESDAY NIGHT WITH BENIGN CONDITIONS THURSDAY.
GK/RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ020-021.

&&

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.